Nebraska, 2021Flash Flood in Nebraska, July 10, 2021
July 10, 2021 · NWS OAX · 1 event in 1 county or zone
5 inches of rainfall in Fremont and led to localized flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of storms produced about 3.5 inches of rainfall in Fremont and led to localized flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 10, 11:47 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 10, 11:47 AM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1247 PM CDT Sat Jul 10 2021
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 345 AM CDT Sat Jul 10 2021
After a busy evening/early morning of widespread severe storms with
damaging winds leading to widespread power outages, cooler
temperatures are expected for the remainder of the weekend with
scattered showers and thunderstorms in the forecast.
Scattered showers and thunderstorms are expected to continue
through much of the day as a mid/upper level shortwave trough
continues to dig across the area today and eventually closes off
just to our east. This positions the region in northwesterly flow
aloft keeping temperatures cooler than normal with off and on
showers through Sunday morning.
This upper system should finally eject eastward by early Monday
allowing upper flow to become more zonal as we move toward mid-
week and warms temperatures back to near-normal by mid-week. A
shortwave trough moving east across the northern Plains will give
the region the next shot of precipitation mid-week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1245 PM CDT Sat Jul 10 2021
Mid-level shortwave and attendant cold core generating large area
of showers and embedded thunderstorms. Outflow ahead of convection
inducing enough cooling and boundary subsidence to lower ceilings
into MVFR categories. Prevailing thunderstorms will move into KOMA
and KLNK, and already are occurring at KOFK. Expect showers and
storms to persist bulk of the afternoon into the evening hours,
until cold core moves across the area. In the wake of
precipitation, expect MVFR and perhaps IFR ceilings to continue
for the bulk of the TAF period.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
DISCUSSION...Kern
AVIATION...Fortin
Hazardous weather outlook, Jul 10, 9:37 AM CST, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1037 AM CDT Sat Jul 10 2021
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-110545-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1037 AM CDT Sat Jul 10 2021
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms are possible across much of the region
today. Isolated strong to severe thunderstorms are possible
across portions of southeast Nebraska and southwest Iowa this
afternoon. Damaging winds and would be the primary hazards.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Some lingering non-severe storms are possible into Sunday. There
is another chance for thunderstorms Wednesday into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, Jul 10, 10:32 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1132 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM TSTM WND DMG 3 WSW DAYKIN 40.31N 97.35W
07/09/2021 JEFFERSON NE EMERGENCY MNGR
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
DAMAGE TO GRAIN BIN AND ROOF.
&&Local storm report, Jul 10, 10:33 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1133 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM TSTM WND DMG 1 N BANCROFT 42.02N 96.57W
07/09/2021 CUMING NE LAW ENFORCEMENT
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
FLATTENED CORN.
&&
CALocal storm report, Jul 10, 10:48 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1148 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND DMG 6 N SCHUYLER 41.53N 97.06W
07/09/2021 COLFAX NE LAW ENFORCEMENT
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
SPORADIC DAMAGE TO TREES NORTH OF SCHUYLER.
&&
CALocal storm report, Jul 10, 10:53 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1153 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM TSTM WND DMG HARLAN 41.65N 95.33W
07/09/2021 SHELBY IA LAW ENFORCEMENT
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
TREES DOWN.
&&
CALocal storm report, Jul 10, 11:14 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1214 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM TSTM WND DMG WESTERN 40.39N 97.20W
07/09/2021 SALINE NE PUBLIC
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
ROOF TORN OFF OF GRAIN BIN.
&&
CASpecial weather statement, Jul 10, 12:31 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
131 PM CDT Sat Jul 10 2021
IAZ043-055-069-NEZ034-044-045-051>053-101945-
Pottawattamie IA-Monona IA-Harrison IA-Saunders NE-Sarpy NE-Burt NE-
Washington NE-Douglas NE-Dodge NE-
131 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR MONONA...WESTERN POTTAWATTAMIE...
HARRISON...SARPY...SOUTHERN BURT...WASHINGTON...DODGE...DOUGLAS AND
SAUNDERS COUNTIES UNTIL 245 PM CDT...
At 131 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Pisgah to 7 miles east of
Nickerson to near Cedar Bluffs. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Omaha, Council Bluffs, Bellevue, Fremont, Papillion, La Vista, Blair,
Ralston, Wahoo, Gretna, Onawa, Missouri Valley, Ashland, Valley,
Tekamah, Logan, Springfield, Arlington, North Bend and Yutan.
This includes the following highways...
Interstate 29 between mile markers 43 and 107.
Interstate 80 in Iowa between mile markers 1 and 14.
Interstate 80 in Nebraska between mile markers 428 and 454.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4116 9578 4116 9588 4105 9588 4107 9604
4100 9620 4105 9632 4102 9635 4102 9646
4105 9647 4105 9660 4151 9684 4174 9651
4190 9616 4221 9593 4221 9567 4187 9567
4186 9556 4170 9556
TIME...MOT...LOC 1831Z 328DEG 33KT 4185 9607 4157 9632 4136 9667
CAFlash Flood, Dodge
- When
- July 10, 1:08 PM CST
- Where
- Dodge County, 1.11 mi E of Fremont to 1.18 mi E of Fremont
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.451, -96.479
Public called in report of street flooding in Fremont with cards stalled on the road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 10, 20212 deaths · 2 events
- Tornado and Damaging Winds in Missouri, July 10, 2021$2.0 million · EF2 · 4 events
- Dust Storm and Hail in Arizona, July 10, 2021$432,000 · 1 in hail · 33 events
- Flash Flooding and Dust Storm in Arizona, July 10, 2021$352,000 · 1 in hail · 19 events
- Tornado and Flash Flooding in Oklahoma, July 10 to 11, 2021$60,000 · EF1 · 20 events
- Flash Flooding and Damaging Winds in Kentucky, July 10 to 11, 2021$202,000 · 56 kt wind · 8 events
- Flash Flooding and Damaging Winds in Arizona, July 10 to 15, 2021$74,000 · 73 kt wind · 9 events
- Flash Flood and Damaging Winds in Mississippi, July 10 to 12, 2021$95,000 · 55 kt wind · 3 events
- Damaging Winds in Virginia, July 10, 2021$48,000 · 60 kt wind · 6 events
- Tornadoes and Flash Flood in Illinois, July 10, 2021EF1 · 7 events
- Tornado and Hail in Arizona, July 10, 2021EF1 · 2 events
- Damaging Winds in Nebraska, July 10, 2021$22,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 969718.